Washington, 2006

Wildfire in Washington, September 4 to 15, 2006

September 4 to 15, 2006 · NWS PDT · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Sep 4, 1:16 PM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Sep 4, 1:16 PM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
216 PM PDT MON SEP 4 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...THE UPPER RIDGE TO
HANG OVER THE REGION THROUGH THE PERIOD...WITH IT/S AXIS OVER IDAHO.
MEANWHILE THE SURFACE THERMAL TROUGH SHOULD REMAIN OVER EASTERN
OREGON AND EASTERN WASHINGTON...THOUGH IT SHOULD SLOWLY SHIFT EAST
THROUGH WEDNESDAY. THUS WILL SEE AN INCREMENTAL INCREASE IN MARINE
AIR PENETRATION FROM WEST OF THE CASCADES WITH AFTERNOON TEMPS
DROPPING ONE OR TWO DEGREES EACH DAY AT MOST LOCATIONS. THE
COMBINATION OF AFTERNOON HEATING AND THE SURFACE THERMAL TROUGH
WILL RESULT IN ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. THESE
STORMS MAY CONTINUE INTO THE MORNING HOURS OF WEDNESDAY AND
THURSDAY AS WEAK UPPER LEVEL WAVES LOOK TO MOVE ACROSS THE REGION.
MAY BE A SOMEWHAT STRONGER WAVE WEDNESDAY NIGHT/THURSDAY MORNING
BUT CONFIDENCE IS STILL LOW ON THE STRENGTH OF THIS WAVE...SO WILL
KEEP STORM COVERAGE AT ISOLATED. THE FEW STORMS OF THE PAST 24
HOURS HAVE MOISTENED THE AIR MASS AND EXPECT FUTURE STORMS TO
FURTHER MOISTEN THE AIR MASS...SO EXPECT THUNDERSTORMS TO BE
ACCOMPANIED BY LIGHT AMOUNTS OF PRECIPITATION (GENERALLY .05 INCHES
OR LESS). SMOKE FROM AREA WILDFIRES WILL CONTINUE TO DRIFT INTO THE
COLUMBIA BASIN...THOUGH LOW AND MID LEVEL FLOW MAY TURN MORE
SOUTHWEST TO WEST BY WEDNESDAY AND PUSH THE SMOKE EAST OF THE
BASIN. 90

.LONG TERM...THURSDAY THROUGH MONDAY...MODELS IN GOOD AGREEMENT WITH
MOVING THE RIDGE OF HIGH PRESSURE EASTWARD AS A TROUGH OF LOW
PRESSURE APPROACHES THE COAST BY THE END OF THE WORK WEEK.
HOWEVER...FOR FRIDAY AND THE WEEKEND...CONFIDENCE IN MODELS IS LOW
AS CONSISTENCY BETWEEN RUNS HAS BEEN ABSENT. THE 12Z RUN OF THE GFS
IS COMING MORE INTO ALIGNMENT WITH THE EUROPEAN BUT SEEMS TO BE
STRONGER WITH THE TROUGH AS A LOW CLOSES OFF AND MOVES INTO THE
PUGET SOUND AREA. THE PREVIOUS RUN OF THE GFS CLOSED THE LOW AS
WELL...BUT DROPPED IT SOUTH INTO CALIFORNIA. WITH THE LOW
CONFIDENCE...HAVE LEFT THE FORECAST DRY AT THIS TIME...BUT IF THE
NEWEST RUN OF THE GFS IS CORRECT...THERE WOULD BE A CHANCE OF
PRECIPITATION FOR THE CASCADE MOUNTAINS AS WELL AS THE MOUNTAINS OF
NORTHEAST OREGON. TEMPERATURES WILL CONTINUE TO DECREASE EACH DAY
AND BE NEAR AVERAGE BY EARLY NEXT WEEK. DK

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS FOR
MOST LOCATIONS. THE EXCEPTION IS AT KRDM WHERE SMOKE WILL CONTINUE
TO REDUCE VISIBILITY INTO THE MVFR CATEGORY THIS EVENING. THIS WILL
ALSO IMPACT PORTIONS OF TWEB 366 AND TWEB368. ISOLATED THUNDERSTORMS
MAY IMPACT THE HIGHER TERRAIN OF TWEB ROUTE 366 THIS EVENING BEFORE
DISSIPATING AFTER SUNSET. DK

&&

.FIRE WEATHER...A RIDGE OF HIGH PRESSURE WILL CONTINUE TO INFLUENCE
THE AREAS WEATHER THROUGH MIDWEEK WITH WARM/HOT AFTERNOON
TEMPERATURES AND POOR HUMIDITY RECOVERIES OVERNIGHT. IN
ADDITION...WITH THE COMBINATION OF SOME MID LEVEL MOISTURE AND
DAYTIME HEATING ISOLATED THUNDERSTORMS MAY DEVELOP MAINLY OVER THE
EASTERN AREA MOUNTAINS SUCH AS THE BLUES AND WALLOWAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  61  94  60  92 /  10  10  10  10
ALW  67  96  66  94 /  10  10  10  10
PSC  59  97  57  96 /   0   0   0   0
YKM  54  96  53  93 /   0   0   0   0
HRI  57  96  56  94 /  10   0   0   0
ELN  56  93  55  90 /   0   0   0   0
RDM  45  92  44  89 /  10   0   0   0
LGD  52  95  51  93 /  20  20  20  20
5J0  53  95  52  92 /  20  20  20  20
DLS  61  91  60  89 /  10   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/84/84/97
Hazardous weather outlook, Sep 4, 5:30 AM PST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
630 AM PDT MON SEP 4 2006

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-051400-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
630 AM PDT MON SEP 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

ISOLATED DRY THUNDERSTORMS
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON

THUNDERSTORMS
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

RED FLAG WARNING
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, KITTITAS
     VALLEY

     CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
     CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.

SMOKE
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

A SOUTHWEST FLOW ALOFT WILL BRING MID LEVEL MOISTURE AND INSTABILITY
TO THE AREA TODAY AND CREATE A CHANCE FOR ISOLATED THUNDERSTORMS
ACROSS THE EAST CASCADE SLOPES OF WASHINGTON THIS MORNING...AND
ACROSS THE MOUNTAINS OF CENTRAL AND EASTERN OREGON THROUGH THIS
EVENING. THESE THUNDERSTORMS WILL BE HIGH BASED AND WITH THE LOWER
LEVELS OF THE ATMOSPHERE BEING VERY DRY...IT IS EXPECTED THAT THESE
STORMS WILL HAVE LITTLE OR NO RAINFALL. THUNDERSTORM ACTIVITY THIS
MORNING MAY ALSO MOVE NORTH OUT OF THE BLUE MOUNTAINS AND INTO THE
COLUMBIA BASIN THIS MORNING AND BRING LIGHTNING BUT MOST LIKELY NO
RAIN.

IN THE EAST SLOPES OF THE CASCADES AND KITTITAS VALLEY...DRY AND
UNSTABLE CONDITIONS WILL CONTINUE TO AFFECT THOSE AREAS FOR THE NEXT
24 HOURS. MOST LOCATIONS HAD RELATIVE HUMIDITIES BELOW 15 PERCENT ON
SUNDAY AND RH RECOVERIES HAVE BEEN POOR OVERNIGHT. THEREFORE A RED
FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS THROUGH 9 PM PDT THIS
EVENING.

ACROSS THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS...AREAS OF
SMOKE WILL PERSIST...LOCALLY REDUCING VISIBILITIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS TUESDAY
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

ADDITIONAL WEATHER DISTURBANCES IN A SOUTHWEST FLOW ALOFT WILL MOVE
ACROSS EASTERN OREGON ON TUESDAY...BRINGING ANOTHER RISK OF
THUNDERSTORMS. MOST OF THE STORMS WILL PRODUCE SOME LOCALIZED
RAINFALL...BUT SOME OF THEM WILL PRODUCE VERY LITTLE IF ANY
RAINFALL. DRIER CONDITIONS WITH A GRADUAL COOLING TREND WILL THEN
PREVAIL FOR THE LATTER PART OF THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, East Slopes of the Central Cascades

When
September 4, 6:00 PM PST to September 15, 6:00 PM PST
Where
East Slopes of the Central Cascades forecast zone
Reported by
OTHER FEDERAL AGENCY

The Polallie Fire was started by lightning 13 miles north of Roslyn and burned 9693 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531824.